Alert archive / Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Blacksburg, VA

April 5, 2010Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 5, 2010, 7:00 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2010, 7:00 PM EDT (23:00 UTC)
Expired
Apr 5, 2010, 8:00 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:08 PM EDTHAIL 0.25Bluefield, VANICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WUUS51 KRNK 052300
SVRRNK
VAC021-071-185-WVC055-060000-
/O.NEW.KRNK.SV.W.0013.100405T2300Z-100406T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
  WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 800 PM EDT.

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED NEAR PINNACLE ROCK STATE PARK...OR NEAR
  BLUEFIELD...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINNACLE ROCK STATE PARK...
  MERCER COUNTY AIRPORT...
  CERES...
  OAKVALE...
  WILLOWTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3746 8088 3722 8079 3722 8131 3735 8134
TIME...MOT...LOC 2300Z 259DEG 32KT 3729 8127

$$

RCS
3 follow-up statements
206 
WWUS51 KRNK 052318
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON APR 5 2010

VAC185-052328-
/O.CAN.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/
TAZEWELL VA-
718 PM EDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL COUNTY
IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3722 8120 3734 8122 3746 8088 3722 8079
TIME...MOT...LOC 2318Z 259DEG 30KT 3730 8111

$$

VAC021-071-WVC055-060000-
/O.CON.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/
BLAND VA-GILES VA-MERCER WV-
718 PM EDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN MERCER...WESTERN GILES AND NORTHERN BLAND
COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CERES...OR NEAR BLUEFIELD...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3722 8120 3734 8122 3746 8088 3722 8079
TIME...MOT...LOC 2318Z 259DEG 30KT 3730 8111

$$

RCS
054 
WWUS51 KRNK 052333
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT MON APR 5 2010

VAC021-071-WVC055-060000-
/O.CON.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/
BLAND VA-GILES VA-MERCER WV-
733 PM EDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN MERCER...WESTERN GILES AND NORTHERN BLAND
COUNTIES...

AT 732 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAKVALE...OR 7 MILES EAST OF
PRINCETON...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3725 8108 3737 8110 3746 8088 3722 8079
TIME...MOT...LOC 2333Z 256DEG 30KT 3733 8097

$$

RCS
650 
WWUS51 KRNK 052354
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT MON APR 5 2010

VAC021-071-WVC055-060003-
/O.EXP.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/
BLAND VA-GILES VA-MERCER WV-
754 PM EDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER...WESTERN
GILES AND NORTHERN BLAND COUNTIES EXPIRES AT 800 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY 
RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS STORM AS IT TRACKS 
ACROSS WESTERN GILES AND SOUTHEASTERN MONROE COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3725 8108 3737 8110 3746 8088 3722 8079
TIME...MOT...LOC 2353Z 256DEG 30KT 3737 8077

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:29 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 5, 3:29 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON APR 5 2010

.SYNOPSIS...
WAVERING FRONT ACROSS THE OHIO VALLEY WILL STAY NORTH OF US INTO
TUESDAY...WHILE HIGH PRESSURE STRENGTHENS OVER THE SOUTHEAST. A
STRONGER COLD FRONT ARRIVES THURSDAY WITH A CHANGE TO COOLER
WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
NOTING A FEW SHOWERS FIRING UP OVER THE WV MTNS...BUT STILL NOT
SUBSTANTIAL ATTM. AS THE AFTERNOON PROGRESSES LOOK FOR A FIRING UP
OF CONVECTION ALONG A THETA-E BOUNDARYS SET UP FROM CENTRAL KY
INTOT THE MTNS...WITH A LEE TROUGH LOCATED IN THE PIEDMONT. MODELS
SHOW SHOWER/TSRA SITUATED INTO FAR SW VA/SRN WV THIS
AFTERNOON...SLIPPING SE INTO THE FOOTHILLS. NOT AS IMPRESSED WITH
CHANCES OVER THE EAST...SO KEPT POPS AT LITTLE TO NONE. SHOULD SEE
BEST CHANCES OVER MTN EMPIRE...SO HAVE HIGH CHANCE TO EVEN SOME
LOW LIKELY POPS OVER BLF-JFZ.

THE EVENING WILL SEE A DYING TREND TO THE SHOWERS/STORMS AS MAIN
DRIVING FORCE OF THE SUN IS LOST.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/...
OVERNIGHT...LOOKING AT CLEARING
SKIES. POTENTIAL EXISTS FOR SOME FOG DEVELOPMENT AS THE DEWPOINTS
STAY UP WITH SW FLOW.

HIGH PRESSURE WILL REGAIN CONTROL OF OUR WEATHER PATTERN STARTING
ON TUESDAY ALONG WITH INCREASING 850 TEMPS. THE RECORD WARMTH WILL
STAY WITH US INTO WEDNESDA BUT WILL SEE A FEW DEGREES COOLER WED
AS HUMIDITY INCREASES AHEAD OF THE NEXT STORM SYSTEM.

KEPT HIGHS AT OR ABOVE GUIDANCE...ALTHOUGH MAY BE COOLER AT NIGHT
IN THE DEEPER VALLEYS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LEANED TOWARD A BLEND OF THE 12Z NAM AND THE 00Z ECMWF FOR THIS TIME
PERIOD. THE GFS SEEMS TO BE A LITTLE TOO PROGRESSIVE WITH THE COLD
FRONT APPROACHING THE COUNTY WARNING AREA THURSDAY. EXPECT
INCREASING CLOUDINESS AHEAD OF THE FRONT WEDNESDAY NIGHT. THE NAM
AND ECMWF ARE SIMILAR IN BEGINNING THE PRECIP THURSDAY AFTERNOON IN
THE WESTERN ZONES. EXPECT ISOLATED THUNDERSTORMS MAINLY IN THE
AFTERNOON AS LIFTED INDICES ARE AROUND -1C WHICH IS STILL NOT TOO
IMPRESSIVE BUT THERE WILL BE SOME INSTABILITY IN PLACE AHEAD OF THE
COLD FRONT. MODELS CONTINUE TO BE CONSISTENT WITH THE HIGH
PRESSURE PUSHING IN OVER THE WEEKEND IN THE WAKE OF THE COLD
FRONT. COOLER AIR ASSOCIATED WITH THE UPPER TROUGH WILL BE
FILTERING INTO THE FORECAST AREA FOR THE WEEKEND. HPC GUIDANCE
GIVING THE MOST WEIGHT TO THE ECMWF IN THE LATE WEEK PERIOD
SOMEWHAT DISCOUNTING THE FASTER OPERATIONAL GFS. MUCH COOLER
FRIDAY WITH HIGHS STRUGGLING TO MAKE IT OUT OF THE 50S IN THE
MOUNTAINS AND 60S EAST. NEXT WEEKEND LOOKS DRY AND SEASONABLE AT
THIS POINT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AVIATION CONCERNS WILL BE MAINLY CENTERED ON THE POTENTIAL FOR
THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. APPEARS THE MAIN
THREAT WILL BE CONFINED TO THE MTNS AND WILL BE SCT IN NATURE.
KEPT THE VCTS IN AT BLF/LWB AND HAVE ADDED CB AT ROANOKE FOR LATE
AFTERNOON. OUTSIDE OF THE CONVECTION...VFR CONDITIONS WILL PREVAIL
WITH SOUTHWEST TO WEST WINDS GUSTING TO 15 TO 20 KNOTS INTO LATE AFTERNOON.

TONIGHT...ANY CONVECTION SUBSIDES AND LOOKING AT CLEARING SKIES.
THE POTENTIAL EXISTS WHERE IT RAINS THAT FOG COULD FORM...BUT
CONFIDENCE NOT HIGH AT THIS TIME FOR ADDING IT TO THE TAFS.
OBVIOUSLY...KLWB HAS THE POTENTIAL TO DROP TO MVFR OR LOWER GIVEN
SOME INCREASE IN LOW LVL MOISTURE.

WINDS OUT OF THE SOUTHWEST PICK UP AGAIN TUESDAY WITH GUSTS OVER
20 KNOT POSSIBLE.

ANTICIPATING VFR INTO THURSDAY. LATER THURSDAY...A STRONGER COLD
FRONT ARRIVES WITH A BETTER CHANCE OF MVFR IN SHOWERS AND POSSIBLE
THUNDERSTORMS. THIS FRONT SWINGS EAST OF THE AREA FRIDAY LEAVING
MVFR/IFR CIGS ACROSS THE SE WVA SITES AND VFR ELSW FOR WEEKS END.

&&

.FIRE WEATHER...
WINDS HAVE BEEN SOMEHWAT ERRATIC THIS AFTERNOON OVER THE PIEDMONT
AS LEE TROUGH DEVELOPED OVER THE FOOTHILLS. MAINLY LOOKING AT
WEAKENING WINDS THIS EVENING AND HUMDIITIES RECOVERING TO THE 90S
TONIGHT. ANY WETTING RAINS WILL BE ISOLATED TO SCATTERED OVER THE
MTNS WITH ANY CONVECTION.

TUESDAY...WINDS FROM SOUTHWEST WILL BE INCREASING TO 10 TO 15 MPH
IN THE AFTERNOON...WITH GUSTS TO 25 MPH OVER THE HIGHER TERRAIN
ABOVE 2500 FEET. WITH VERY WARM TEMPERATURES FORECAST...RELATIVE
HUMIDITIES WILL DIP DOWN INTO THE 20S MOST LOCATIONS DURING THE
AFTERNOON. FIRE DANGER WILL BE ENHANCED BUT NOT RED FLAG. AN SPS
MAY BE NEEDED IF CONDITIONS STILL WARRANT TUE MORNING.

&&

.CLIMATE...
HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP UNSEASONABLY WARM AIR
IN PLACE FOR THE NEXT COUPLE DAYS. BLACKSBURG HAD ALREADY BEAT ITS
RECORD HIGH FOR TODAY...REACHING 80 AFTER 1 PM. DANVILLE AS OF 3
PM HAD TIES ITS RECORD HIGHT. RECORDS ARE LIKELY ON TUESDAY AND
WEDNESDAY.

APRIL 5TH   BLACKSBURG  BLUEFIELD  DANVILLE       LYNCHBURG    ROANOKE
HIGHS       80 (2010)   80 (1988)  88 (1999/2010) 91 (1942)  90 (1942)
APRIL 6TH
WARMEST LOW 51 (1997)   62 (1967)  62 (1997)      70 (1929)  63 (1929)
HIGHS       80 (1988)   80 (2005)  88 (1986)      90 (1929)  92 (1942)
APRIL 7TH
HIGHS       79 (2006)   79 (2000)  90 (1967)      90 (1929)  91 (1929)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...WP
SHORT TERM...WP
LONG TERM...REB
AVIATION...JJ/WP
FIRE WEATHER...WP
CLIMATE...WP
Hazardous weather outlook, Apr 5, 6:31 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 AM EDT MON APR 5 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-061045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
631 AM EDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 6:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MC COY                  37.23N 80.62W
04/05/2010  E0.88 INCH       MONTGOMERY         VA   PUBLIC

&&

TW
Local storm report, Apr 5, 6:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BUCKINGHAM              37.55N 78.55W
04/05/2010  E1.75 INCH       BUCKINGHAM         VA   PUBLIC

&&

TW
Local storm report, Apr 5, 6:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             BLACKSBURG              37.23N 80.42W
04/05/2010  M1.25 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            MEASURED ON PRICES FORK ROAD ONE MILE NORTH OF THE
            HIGHWAY 460 BYPASS.

0625 PM     HAIL             BLACKSBURG              37.23N 80.42W
04/05/2010  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            AT NWS OFFICE IN VIRGINIA TECH CORPORATE RESEARCH CENTER.

0625 PM     HAIL             PRICES FORK             37.22N 80.50W
04/05/2010  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

&&

WERT
Local storm report, Apr 5, 6:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BLACKSBURG              37.23N 80.42W
04/05/2010  E1.00 INCH       MONTGOMERY         VA   PUBLIC

            1 INCH HAIL IN PRESTON FOREST.

&&

JHUDGINS
Local storm report, Apr 5, 6:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CHRISTIANSBURG          37.14N 80.40W
04/05/2010  E1.00 INCH       MONTGOMERY         VA   PUBLIC

            OVER NEW RIVER VALLEY MALL.

&&

TW
Local storm report, Apr 5, 6:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             3 W TAZEWELL            37.12N 81.57W
04/05/2010  M0.75 INCH       TAZEWELL           VA   TRAINED SPOTTER

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:30 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe60 min
Apr 5, 4:48 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, City of Lynchburg57 min
Apr 5, 5:05 PM EDTSpecial Weather StatementRNKGiles55 min
Apr 5, 5:18 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford57 min
Apr 5, 5:26 PM EDTSpecial Weather StatementRNKBland64 min
Apr 5, 5:39 PM EDTSpecial Weather StatementRNKFloyd, Pulaski66 min
Apr 5, 5:50 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski55 min
Apr 5, 5:50 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham40 min
Apr 5, 5:55 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell65 min
Apr 5, 6:12 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke30 min
Apr 5, 6:20 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick55 min
Apr 5, 6:52 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville53 min
Apr 5, 7:08 PM EDTSevere Thunderstorm WarningRNKBland, Pulaski, Smyth, Tazewell, Wythe67 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2010Severe Thunderstorm Warnings in West Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.